Write a review

Retin-A, Microdermabrasion & Salicyclic Peel

Yesterday I had a micro-dermabrasion followed by a...

Yesterday I had a micro-dermabrasion followed by a Salicyclic Peel. I had been using Retin A for 1 week prior on some deep spots on my cheek. When the peel went on it stung on my cheek, but I was expecting some pain. 24 hours later my cheek is a deep red colour, some bits are brown and I am assuming this will scab. It looks terrible. I now know Retin A and Salicylic should not be used together. (the nurse did not ask me what I was using). I am using aloe vera plant and Lucas Paw Paw ointment.

Pros
- The rest of skin is smooth
- Helps with old acne scaring

Cons
- Mixed with Retin A, very painful
- More info about treatment could have been provided

Any advice/ re-assurance? Will this scar or simply scab and fall off (within a week?) The rest of my skin looks great!
Was this review helpful? 1 other found this helpful

Comments (1)

Unfortunately there's no way of knowing how your skin will look once the scabs fall off as everyone's skin reacts differently. You are right, the use of Retin-A or for that matter, any exfoliating product for 1-2 weeks prior to a microdermabrasion, chemical peel, micro peel, or even waxing, is a big no no. Retin-A thins the skin and makes it sensitive and fragile. Its great as an anti-aging product, however before undergoing any of these procedures the use of it can cause mild to severe damage, depending on the procedure being done. Keep applying aloe as that will help calm and soothe. Your nurse, dr, or esthetician should have had you complete a consent form and questionnaire prior to the procedure. This isn't just for their legal purposes, its for your safety in situations such as this. It doesn't sound like they're practicing safe skin care! I wouldn't be a repeat customer if I were you, this was their mistake. You aren't expected to know these things, but they are.
  • Reply